Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 3, 2012Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at May 3, 2012, 4:28 PM EDT for Chattahoochee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 4:28 PM EDT (20:28 UTC)
Expired
May 3, 2012, 5:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Chattahoochee County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS82 KFFC 032028
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU MAY 3 2012

GAZ090-032100-
428 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WIND GUSTS AND HEAVY RAIN
IN CHATTAHOOCHEE COUNTY UNTIL 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER JAMESTOWN IN SOUTH FORT BENNING...MOVING 
NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTAHOOCHEE 
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM 
INCLUDE JAMESTOWN IN SOUTH FORT BENNING...MANTA...CUSSETA AND 
CHRISTOPHER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3224 8492 3227 8490 3231 8497 3237 8496
      3241 8488 3241 8479 3243 8476 3243 8467
      3223 8470 3223 8479
TIME...MOT...LOC 2027Z 184DEG 10KT 3230 8485

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 3:35 PM EDT, 53 minutes earlier.

Area forecast discussion, May 3, 3:35 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT THU MAY 3 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHORT TERM MODELS IN GOOD AGREEMENT. GOOD TROPICAL MOISTURE WILL
SPREAD OVER GEORGIA AS WEAK SHORT WAVE LIFTS INTO THE TENNESSEE
VALLEY TONIGHT AND ACROSS NORTH GEORGIA TOMORROW MORNING.  MARGINAL
INSTABILITY NOTED WITH THE SYSTEM...ALTHOUGH STORMS HAVE MAINLY BEEN
ISOLATED OVER ALABAMA.  MODELS CONTINUE TO HAVE A DIFFICULT TIME
HANDLING CONVECTION...GFS LOOKS OVERDONE FOR THIS EVENING AND
OVERNIGHT...BUT AM HAVING SREF/NAM/ECMWF NOT MUCH BETTER RAPIDLY
DISSIPATING SHOWERS AFTER 00Z.  BELIEVE CONVECTION TO THE WEST WILL
SPREAD EASTWARD THROUGH THIS EVENING BEFORE TRANSITIONING MAINLY
ACROSS NORTH GEORGIA IN THE VICINITY OF HE UPPER LOW TRACK.
MOISTURE REMAINS OVER THE AREA TOMORROW AND MAINLY DIURNALLY DRIVEN
CONVECTION CAN BE EXPECTED THROUGH SATURDAY. THE UPPER LEVEL RIDGING
WILL BUILD OVER EAST TEXAS AND THE LOWER MISSISSIPPI VALLEY TOMORROW
WHICH WILL ALLOW WEAK IMPULSES TO TRACK THROUGH THE UPPER FLOW
TOMORROW AFTERNOON AND SATURDAY AIDING IN THE CONVECTIVE
DEVELOPMENT. GUIDANCE TEMPERATURES REMAIN IN AGREEMENT AND ABOVE
NORMAL.

ATWELL

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO BE IN FAIRLY DECENT AGREEMENT THROUGH THE
EXTENDED PERIODS. REMNANTS OF GULF SHORTWAVE NOW OVER AL...DRIFT
ACROSS GEORGIA TONIGHT THROUGH FRI NIGHT AND THEN OFF THE ATLANTIC
COAST SAT. UPPER LEVEL NORTHWESTERLY FLOW SETS UP OVER THE AREA SAT
AND CONTINUES TO REINFORCE THIS GULF MOISTURE WITH MOISTURE FROM THE
PLAINS AND GREAT LAKE STATES. THIS MOIST NWRLY FLOW CONTINUES
THROUGH THE MIDDLE OF NEXT WEEK SO WILL ALSO CONTINUE WITH
SLIGHT/CHANCE POPS THROUGH DAY 7. INSTABILITIES ALSO PEAK EVERY DAY
AROUND 18Z SO LOOKS LIKE NORTH AND CENTRAL GA WILL SEE SOME MUCH
NEEDED RAIN THROUGH MOST OF NEXT WEEK. SHEAR VALUES STAY LOW SO NOT
EXPECTING ANY TORNADOES BUT WOULD NOT BE SURPRISED TO SEE SOME
ISOLATED SEVERE STORMS DUE TO HAIL AND WIND GUST. THE GFS AND ECMWF
ALSO SHOW A FRONTAL BOUNDARY MOVING SOUTHEAST OUT OF THE NORTHERN
PLAIN TUESDAY AND PUSHING INTO GA WED. THE ECMWF SHOWS THIS FRONT
MOVING THROUGH THE STATE ABOUT 12 HOURS FASTER THAN THE GFS...BUT TO
BE THIS CONSISTENT 6-7 DAY OUT IS PRETTY GOOD FOR MODEL AGREEMENT.
BOTH MODELS SHOW THIS FRONT SWEEPING THROUGH BY 12-18Z THU WITH
ANOTHER HIGH PRESSURE RIDGE BUILDING IN FROM THE GREAT LAKES STATES
BY THE END OF NEXT WEEK.

SMITH

AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL PREVAIL INITIALLY...WITH MVFR POSSIBLE AFTER
DAYBREAK TOMORROW. WIND WILL CONTINUE TO BE LIGHT AND VARIABLE
AHEAD OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE WEST.
CONVECTION IS LOW TO SPREAD EAST AND MODELS ARE NOW INDICATING THE
IT MAY DISSIPATE BEFORE REACHING MOST OF THE TAF SITES EXCEPT CSG.
WINDS WILL GENERALLY BE SW AT 5 KTS OR LESS...ALTHOUGH MAY BRIEFLY
BE SE EARLY THIS AFTERNOON. WIND SPEEDS SHOULD INCREASE TOMORROW
AFTERNOON TO 5-8KTS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE...CIGS...VISIBILITY.
MEDIUM CONFIDENCE...WINDS...WEATHER.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  88  64  87 /  20  30  20  30
ATLANTA         65  84  67  86 /  30  30  20  30
BLAIRSVILLE     59  84  62  82 /  40  30  30  40
CARTERSVILLE    62  86  63  86 /  40  30  20  30
COLUMBUS        66  85  67  90 /  40  30  10  30
GAINESVILLE     64  84  65  87 /  30  30  20  40
MACON           62  89  65  91 /  20  30  10  30
ROME            63  86  64  89 /  50  30  20  30
PEACHTREE CITY  61  83  64  87 /  30  30  20  30
VIDALIA         65  87  65  88 /  10  30  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....SMITH
AVIATION...ATWELL
Hazardous weather outlook, May 3, 1:51 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT THU MAY 3 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
151 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
LOW PRESSURE OVER THE NORTHEASTERN GULF WILL CONTINUE TO BRING
MOISTURE NORTHWARD INTO GEORGIA. REMNANTS OF THIS LOW WILL DRIFT
ACROSS GEORGIA LATER THIS AFTERNOON AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND SMALL HAIL. THUNDERSTORMS SHOULD BE MOST NUMEROUS ALONG
THE WESTERN PORTION OF THE STATE THIS AFTERNOON.

.DISCUSSION...
LOW PRESSURE OVER THE NORTHEASTERN GULF WILL INFLUENCE THE
DEVELOPMENT OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING. DYNAMICS ASSOCIATED WITH THIS LOW
SHOULD GENERATE CAPES BETWEEN 1000 AND 1500 TODAY. THIS WOULD BE
SUFFICIENT TO TRIGGER SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
FORECAST AREA. THUNDERSTORMS SHOULD BE MORE NUMEROUS ALONG THE
WESTERN BORDER OF THE STATE THIS AFTERNOON AS THE LOW BEGINS TO
DRIFT NORTHEAST. THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH AND CENTRAL
GEORGIA EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 3, 2:37 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT THU MAY 3 2012

GAZ030-041-031930-
237 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK AND HARALSON
COUNTIES UNTIL 330 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES SOUTH OF ESOM HILL...AND MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS OF 35 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHWEST HARALSON COUNTY AND INTO CENTRAL POLK COUNTY
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDES... EUBANK LAKE... FELTON...ANTIOCH...FISH CREEK...ESOM HILL
AND CEDARTOWN.

&&

LAT...LON 3406 8532 3406 8504 3388 8508 3371 8535
      3372 8536 3396 8540
TIME...MOT...LOC 1835Z 221DEG 8KT 3383 8536
Special weather statement, May 3, 3:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT THU MAY 3 2012

GAZ041-032000-
324 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEST HARALSON COUNTY UNTIL 400 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TALLAPOOSA...MOVING NORTH TO
NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA AND FELTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3390 8522 3391 8521 3365 8531 3365 8533
      3367 8535 3386 8539 3390 8539
TIME...MOT...LOC 1923Z 200DEG 12KT 3375 8540

16
Special weather statement, May 3, 3:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT THU MAY 3 2012

GAZ030-041-042-052-032030-
359 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...CARROLL...
HARALSON AND HEARD COUNTIES UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM BUCHANAN TO CARROLLTON TO FRANKLIN.
THESE STORMS ARE MOVING SLOWLY NORTH AROUND 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...CARROLL...HARALSON AND HEARD COUNTIES THROUGH 430 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FROLONA...
ROOSTERVILLE...PLANT WANSLEY...CENTRALHATCHEE...EPHESUS...LOWELL...
BLACKJACK MOUNTAIN...TYUS...CLEM...ROOPVILLE...BOWDON...CARROLLTON...
JOHN TANNER STATE PARK...ABILENE AND BOWDON JUNCTION. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3398 8513 3387 8504 3382 8504 3380 8498
      3377 8495 3345 8497 3346 8498 3344 8499
      3343 8501 3333 8498 3328 8499 3325 8527
      3399 8540
TIME...MOT...LOC 1957Z 160DEG 11KT 3353 8518
Special weather statement, May 3, 4:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU MAY 3 2012

GAZ090-032100-
428 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WIND GUSTS AND HEAVY RAIN
IN CHATTAHOOCHEE COUNTY UNTIL 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN IN SOUTH FORT BENNING...MOVING
NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTAHOOCHEE
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE JAMESTOWN IN SOUTH FORT BENNING...MANTA...CUSSETA AND
CHRISTOPHER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3224 8492 3227 8490 3231 8497 3237 8496
      3241 8488 3241 8479 3243 8476 3243 8467
      3223 8470 3223 8479
TIME...MOT...LOC 2027Z 184DEG 10KT 3230 8485

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:37 PM EDTSpecial Weather StatementFFCHaralson, Polk53 min
May 3, 3:24 PM EDTSpecial Weather StatementFFCHaralson36 min
May 3, 3:59 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Heard31 min
May 3, 4:29 PM EDTSpecial Weather StatementFFCCarroll, Haralson31 min
May 3, 4:38 PM EDTSpecial Weather StatementFFCCoweta22 min
May 3, 4:52 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether38 min
May 3, 4:56 PM EDTSevere Thunderstorm WarningFFCPaulding, Polk39 min
May 3, 5:11 PM EDTSpecial Weather StatementFFCDouglas34 min
May 3, 5:18 PM EDTSpecial Weather StatementFFCCoweta27 min
May 3, 5:32 PM EDTSpecial Weather StatementFFCCoweta28 min
May 3, 5:37 PM EDTSpecial Weather StatementFFCMeriwether23 min
May 3, 6:07 PM EDTSpecial Weather StatementFFCBartow23 min
May 3, 6:26 PM EDTSpecial Weather StatementFFCBartow, Gordon34 min
May 3, 6:59 PM EDTSpecial Weather StatementFFCGordon31 min
May 3, 7:39 PM EDTSpecial Weather StatementFFCMurray36 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.